New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

gaz
Regular Member


Date Joined Feb 2004
Total Posts : 130
   Posted 1/10/2007 10:20 AM (GMT -7)   
just been put on serquel been on lithium plus lamical celexa for seems like forever anyway been reading up on it sounds promising  my main problem is depression my doc says it could help but i am worried about some of the side effects mainly tardive dyskinesia serquel has only been tested in the short term no research on longterm use plus i am on 800mg a day and the gigher the dose and longer your on it the more likly it is you will get td does anybody have any idea what the chances are of getting td.i am quite worried still taking it but not sure fotr how long.  

Green Lantern
Regular Member


Date Joined Apr 2006
Total Posts : 105
   Posted 1/10/2007 2:34 PM (GMT -7)   

I have been or Seroquel for over a month now, 100mg at night to help with depression, anxiety, bipolar mixed (no one is sure of a diagnosis).  I believe it has helped somewhat with the symptoms of whatever disorder I have.  Based on the effect Seroquel has on me, your dosage sounds kind of high.  I know it falls within the recommended range, but I have taken 100mg during the day before and fallen asleep at my desk.  Here is some info on TD.

ardive Dyskinesia

A syndrome of potentially irreversible, involuntary, dyskinetic movements may develop in patients treated with antipsychotic drugs. Although the prevalence of the syndrome appears to be highest among the elderly, especially elderly women, it is impossible to rely upon prevalence estimates to predict, at the inception of antipsychotic treatment, which patients are likely to develop the syndrome. Whether antipsychotic drug products differ in their potential to cause tardive dyskinesia is unknown.

The risk of developing tardive dyskinesia and the likelihood that it will become irreversible are believed to increase as the duration of treatment and the total cumulative dose of antipsychotic drugs administered to the patient increase. However, the syndrome can develop, although much less commonly, after relatively brief treatment periods at low doses.

There is no known treatment for established cases of tardive dyskinesia, although the syndrome may remit, partially or completely, if antipsychotic treatment is withdrawn. Antipsychotic treatment, itself, however, may suppress (or partially suppress) the signs and symptoms of the syndrome and thereby may possibly mask the underlying process. The effect that symptomatic suppression has upon the long-term course of the syndrome is unknown.

Given these considerations, SEROQUEL should be prescribed in a manner that is most likely to minimize the occurrence of tardive dyskinesia. Chronic antipsychotic treatment should generally be reserved for patients who appear to suffer from a chronic illness that (1) is known to respond to antipsychotic drugs, and (2) for whom alternative, equally effective, but potentially less harmful treatments are not available or appropriate. In patients who do require chronic treatment, the smallest dose and the shortest duration of treatment producing a satisfactory clinical response should be sought. The need for continued treatment should be reassessed periodically.

If signs and symptoms of tardive dyskinesia appear in a patient on SEROQUEL, drug discontinuation should be considered. However, some patients may require treatment with SEROQUEL despite the presence of the syndrome.


Bipolar Mixed


caregiver37
New Member


Date Joined Feb 2012
Total Posts : 8
   Posted 5/9/2012 1:13 PM (GMT -7)   
My grandmother has been taking a very low dose (12.5mg) of seroquel / quetiapine for 4 months and is experiencing head nodding, lip/jaw biting, and lip smacking. (possible symptoms of tardive dyskenesia)

CamanoGirl
Regular Member


Date Joined Oct 2011
Total Posts : 276
   Posted 5/10/2012 8:36 AM (GMT -7)   
I was wondering if you were ramped up to 800mg or you were put on 800 mg immediately. I was started out on 100 then went up to 200mg and haven't had any of those issues. When I first started I did have one episode of extremely low blood pressure and had to go to the ER. Of course I am not a Dr. , but maybe the dr could lower your dose a little at a time till some of the bad side effects go away. I hope that you can get some relief.
Life isn't about waiting for the storm to pass, it's about learning to dance in the rain.

Lithium 1500mg
Seroquel 200XR
Zanax 2mg as needed
Leventhyroid 30mcg
Taking Chinese herbs for Vitilago

Andy Pink
Regular Member


Date Joined Jun 2012
Total Posts : 25
   Posted 6/20/2012 5:21 PM (GMT -7)   
I was on Serequel for three years, only 25-50mg. I had tremendous trouble falling to sleep due to my legs keep moving uncontrolablly when laying in bed. Had a sleep study done and was put on topimaz 25mg. This did not feel right taking another med for side effects of another.

Stopped taking Serequel, leg problem went away, so stopped topimaz. Best decision I ever made. Serequel is a powerful drug with lots for side effects.

Best of luck to you
Lithium 450mg

Made many shifts in my health over the past few years. I was on lithium 900mg, lamatil 200mg, Serequel 25mg, topimaz 25mg 14 months ago. Goal is to get really healhly, (emotional, spiritual, fitness) and live a very long life by taking control of my health. Live a life with minimal or no medication. Just commented my first Ironman 70.3 Florida (1.2 mile swim, 56 bike, 13.1 mile run)
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 3:12 PM (GMT -7)
There are a total of 2,734,927 posts in 301,259 threads.
View Active Threads


Who's Online
This forum has 151367 registered members. Please welcome our newest member, vtu15.
346 Guest(s), 15 Registered Member(s) are currently online.  Details
blueberrymuffin, Darkwolf, abb, Gemlin, dismissed, Scaredy Cat, Almost a 10, mpost, wpack3, DennisinNY, vtu15, ks1905, Ariel Smith, sam12, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer